Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » Entocort advice feel rubbish


07-31-2013, 06:43 AM   #1
buder
 
Join Date: Jul 2013
Location: London, United Kingdom
Entocort advice feel rubbish

Hello everyone,

Its my first time posting here.

Ive suffered with Crohns since the age of 8 and am now 32 currently taking Aza and waiting to start Humira as I have been in relative remission for the last 10 years after a resection.

I have started to suffer with minor by comparison before resection obstructions/blockages and am now on a low fibre (nothing that can get stuck) diet. I have also been taking Entocort 9mg daily for the last 3 weeks.

I have never taken Entocort before having only taken Pred and dont remember any adverse to note side effects as a result. Maybe as I am older I dont know but I really am not liking the experience on Entocort and am desperate to get off them.

I am due to leave the country in a weeks time for 4 weeks and am nervous about tapering whilst away as prescribed by my GI. I am also suffering terribly with back pain, fatigue, nausea, cramps and D whilst on them. Ive decided to start tapering today down to 6mg am I likely to see an improvement in the side effects experienced or would I literally have to be off them first ?.

I am a triathlete previous to taking these I was competing despite the Crohns now I cant do anything, these have made me feel awful I cant feel any worse coming off them surely ?

Best Regards

B
07-31-2013, 07:00 AM   #2
valleysangel92
Moderator
 
valleysangel92's Avatar
 
Join Date: Dec 2012
Location: United Kingdom

My Support Groups:
Hello, welcome to the forum

When I tapered off the entocort I did notice that the side effects seemed to lessen as the dose lowered, but only slightly. I had minimal side effects though, mostly left over from a long course of prednisolone. I dont think the side effects are because youre older this time, i had a lot of side effects with prednisolone at just 19 and i know theres a few people here younger than that who have them too.
Have you spoken to the GI about the side effects?

I can understand being nervous about tapering while youre away but in most cases tapering doesnt cause any major issues. The only thing to be watchful of is maybe a reccurance of symptoms. Maybe you could talk to your GI about whether you should increase the dose back up to the last helpful dose if this happens (eg if symptoms start at 3mg. Go back to 6mg).

Hopefully by the time your off the entocort the side effects should have reduced significantly and youll be feeling more yourself .
__________________


Nicola
coeliac disease/Osteopenia /Crohns/Arthritis/
laperoscopic hemicolectomy 25/06/ 2013

Meds- Vedolizumab, sulfasalazine, Lansoprazole, Vitamin D, prochlorperazine, Oramorph, MST, B12 shots My journey with crohns: http://glutenfreecookiemonster.wordpress.com/

Allergic to - inflectra, aza

Non CD meds - Gabapentin, paracetamol, ventolin
07-31-2013, 09:40 AM   #3
nogutsnoglory
Moderator
 
nogutsnoglory's Avatar
 
Join Date: Sep 2009
Location: New York

My Support Groups:
It's interesting that you tolerated prednisone but not Entocort. Entocort is usually tolerated better because its only released in the gut as opposed to the whole body with Pred.

I think you may feel better by reducing the dose but it may take getting off to fully feel better if the drug affects you. Unfortunately it's essential to taper slowly with these things.
07-31-2013, 11:31 AM   #4
Traumanurse
Senior Member
 
Traumanurse's Avatar
 
Join Date: May 2013
Location: Colorado

My Support Groups:
Are you absolutely sure the symptoms you're having are from the Entocort, and not the disease?

What you're saying sounds like when I have a flare. Maybe the drug just isn't working?

Just a thought......
07-31-2013, 12:14 PM   #5
Asbestosflaygon
 
Join Date: Jul 2013
Location: Fort McMurray, Alberta

My Support Groups:
Hey, I've been on entocort for a year now.. saw a new doc last week and he's trying to get me onto something else as i've been on them for too long. I have trouble differentiating side effects from CD at this point. But as far as i can remember i felt very tired and sluggish all the time, and occasional back pain - amongst other things.

I was told that 3mg entocort wont really do much to your system (it is too low of a doseage - take this as a grain of salt), however i am down to 6mg a day and it is definitely better in terms of side effects. Tapering does have to be done slowly unfortunately, so i would talk to your doc about it. If you come off them too quickly you're probably going to experience headaches and feel even worse as your body adjusts.
07-31-2013, 12:48 PM   #6
buder
 
Join Date: Jul 2013
Location: London, United Kingdom
Hi All,

Really appreciate the replies thank you.

I'm pretty certain what I'm experiencing is not as a result of a flare up.

I've been on 9mg for 3 weeks and today I've taken 6mg and will continue this for a week before going down to 3mg does this sound reasonable ?.

I think I'm being a little impatient / silly, I've gone from training everyday to not doing anything and I'm probably being slightly unreasonable. I need to accept my crohns has returned and persevere with my new med plan.

I knew the day would come it returned just hope I can fight off the need for another resection.

B
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » Entocort advice feel rubbish
Thread Tools


All times are GMT -5. The time now is 08:25 PM.
Copyright 2006-2017 Crohnsforum.com